Journal of the Mathematical Society of Japan

On Alexander polynomials of certain $(2,5)$ torus curves

Masayuki KAWASHIMA and Mutsuo OKA

Full-text: Open access

Abstract

In this paper, we compute Alexander polynomials of a torus curve $C$ of type $(2,5)$, $C:\,f(x,y)=f_{2}(x,y)^{5}+f_{5}(x,y)^{2}=0$, under the assumption that the origin $O$ is the unique inner singularity and $f_{2}=0$ is an irreducible conic. We show that the Alexander polynomial remains the same with that of a generic torus curve as long as $C$ is irreducible.

Article information

Source
J. Math. Soc. Japan Volume 62, Number 1 (2010), 213-238.

Dates
First available in Project Euclid: 5 February 2010

Permanent link to this document
http://projecteuclid.org/euclid.jmsj/1265380429

Digital Object Identifier
doi:10.2969/jmsj/06210213

Zentralblatt MATH identifier
05682672

Mathematical Reviews number (MathSciNet)
MR2648221

Subjects
Primary: 14H20: Singularities, local rings [See also 13Hxx, 14B05]
Secondary: 14H30: Coverings, fundamental group [See also 14E20, 14F35] 14H45: Special curves and curves of low genus

Keywords
torus curve Alexander polynomial

Citation

KAWASHIMA, Masayuki; OKA, Mutsuo. On Alexander polynomials of certain ( 2 , 5 ) torus curves. J. Math. Soc. Japan 62 (2010), no. 1, 213--238. doi:10.2969/jmsj/06210213. http://projecteuclid.org/euclid.jmsj/1265380429.


Export citation

References

  • E. Artal Bartolo, Sur les couples des Zariski, J. Algebraic Geom., 3 (1994), 223–247.
  • B. Audoubert, C. Nguyen and M. Oka, On alexander polynomials of torus curves, J. Math. Soc. Japan, 57 (2005), 935–957.
  • B. Audoubert, T. C. Nguyen and M. Oka, Erratum to: “On Alexander polynomials of torus curves” [J. Math. Soc. Japan, 57 (2005), 935–957; mr2183580], J. Math. Soc. Japan, 59 (2007), 911–912.
  • A. I. Degtyarev, Alexander polynomial of a curve of degree six, J. Knot Theory Ramifications, 3 (1994), 439–454.
  • H. Esnault, Fibre de Milnor d'un cône sur une courbe plane singulière, Invent. Math., 68 (1982), 477–496.
  • M. Kawashima, Classification of local singularities on torus curves of type (2,5), Tokyo Journal of Mathematics, to appear.
  • A. Libgober, Alexander polynomial of plane algebraic curves and cyclic multiple planes, Duke Math. J., 49 (1982), 833–851.
  • A. Libgober, Alexander invariants of plane algebraic curves, In Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math., 40, Amer. Math. Soc., Providence, RI, 1983, pp. 135–143.
  • F. Loeser and M. Vaquié, Le polynôme d'Alexander d'une courbe plane projective, Topology, 29 (1990), 163–173.
  • J. Milnor, Singular Points of Complex Hypersurface, 61, Ann. of Math. Stud., Princeton Univ. Press, 1968.
  • M. Namba, Geometry of projective algebraic curves, Decker, New York, 1984.
  • M. Oka, Non-degenerate complete intersection singularity, Hermann, Paris, 1997.
  • M. Oka, Alexander polynomial of sextics, J. Knot Theory Ramifications, 12 (2003), 619–636.
  • M. Oka, A survey on Alexander polynomials of plane curves, Singularités Franco-Japonaise, Séminaire et congrès, 10, Soc. Math. France, Paris, 2005, pp. 209–232.
  • R. Randell, Milnor fibers and Alexander polynomials of plane curves, In Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math., 40, Amer. Math. Soc., Providence, RI, 1983, pp. 415–419.
  • C. T. C. Wall, Singular points of plane curves, 63, London Mathematical Society Student Texts, Cambridge University Press, Cambridge, 2004.
  • O. Zariski, On the irregularity of cyclic multiple planes, Ann. of Math. (2), 32 (1931), 485–511.